Economics at your fingertips  

The Minkowski length of a spherical random vector

Tomer Shushi

Statistics & Probability Letters, 2019, vol. 153, issue C, 104-107

Abstract: The Rayleigh distribution represents the Euclidean length of a two-dimensional random vector with normally distributed components that are independent, while for the case of a three-dimensional random vector, its length distributed by the well-known Maxwell–Boltzmann distribution. In this letter, we generalize these results in two ways, into the world of elliptical distributions and for general Lp spaces. We present the distribution of the length of an n-dimensional random vector whose components are mutually dependent and symmetrically distributed in Lp spaces. The results show that such distribution has explicit form, which allows computing its moments. Similar to the Rayleigh distribution, the presented distribution can also be useful to model risks. Thus, we derive important risk measures for the investigated distribution.

Keywords: Elliptical distributions; Lp norms; Maxwell–Boltzmann distribution; Multivariate analysis; Rayleigh distribution; Tail risk measures (search for similar items in EconPapers)
Date: 2019
References: View references in EconPapers View complete reference list from CitEc
Citations: Track citations by RSS feed

Downloads: (external link)
Full text for ScienceDirect subscribers only

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link:

Ordering information: This journal article can be ordered from
https://shop.elsevie ... _01_ooc_1&version=01

Access Statistics for this article

Statistics & Probability Letters is currently edited by Somnath Datta and Hira L. Koul

More articles in Statistics & Probability Letters from Elsevier
Bibliographic data for series maintained by Dana Niculescu ().

Page updated 2019-12-07
Handle: RePEc:eee:stapro:v:153:y:2019:i:c:p:104-107